Alert archive / Missouri / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 209, NWS St. Louis, MO

September 15, 2025Audrain County, Boone County, Monroe County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Sep 15, 2025, 4:30 PM CDT for Audrain County, Boone County, Monroe County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 15, 2025, 4:30 PM CDT (21:30 UTC)
Expired
Sep 15, 2025, 5:03 PM CDT
In force
33 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Audrain County, MO, Boone County, MO, Monroe County, MO

The radar

The St Louis radar (KLSX), 144 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.5 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2025-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 636 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2025-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
636 J/kg
Mixed-layer CIN
-214 J/kg
Mixed-layer LCL
1314 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

701 
WUUS53 KLSX 152130
SVRLSX
MOC007-019-137-152215-
/O.NEW.KLSX.SV.W.0209.250915T2130Z-250915T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
430 PM CDT Mon Sep 15 2025

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Northwestern Audrain County in central Missouri...
  Northeastern Boone County in central Missouri...
  Southwestern Monroe County in northeastern Missouri...

* Until 515 PM CDT.

* At 430 PM CDT, a severe thunderstorm was located 9 miles north of 
  Centralia, moving southwest at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind
           damage to roofs, siding, and trees.

* Locations impacted include...
  Centralia and Sturgeon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

&&

LAT...LON 3925 9231 3939 9231 3944 9211 3934 9211
      3934 9187 3926 9192 3918 9211 3918 9229
      3925 9232
TIME...MOT...LOC 2130Z 64DEG 14KT 3934 9212

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Elmore
2 follow-up statements
757 
WWUS53 KLSX 152147
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
447 PM CDT Mon Sep 15 2025

MOC007-019-137-152215-
/O.CON.KLSX.SV.W.0209.000000T0000Z-250915T2215Z/
Audrain MO-Boone MO-Monroe MO-
447 PM CDT Mon Sep 15 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT 
FOR NORTHWESTERN AUDRAIN AND NORTHEASTERN BOONE COUNTIES IN CENTRAL 
MISSOURI AND SOUTHWESTERN MONROE COUNTY IN NORTHEASTERN MISSOURI...

At 447 PM CDT, a severe thunderstorm was located 8 miles northeast 
of Sturgeon, or 9 miles northwest of Centralia, moving west at 15 
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage
         to roofs, siding, and trees.

Locations impacted include...
  Centralia and Sturgeon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

&&

LAT...LON 3925 9231 3939 9231 3944 9211 3918 9211
      3918 9229 3925 9232
TIME...MOT...LOC 2130Z 70DEG 13KT 3935 9212

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Elmore
122 
WWUS53 KLSX 152203
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
503 PM CDT Mon Sep 15 2025

MOC007-019-137-152213-
/O.CAN.KLSX.SV.W.0209.000000T0000Z-250915T2215Z/
Audrain MO-Boone MO-Monroe MO-
503 PM CDT Mon Sep 15 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR NORTHWESTERN AUDRAIN 
AND NORTHEASTERN BOONE COUNTIES IN CENTRAL MISSOURI AND SOUTHWESTERN 
MONROE COUNTY IN NORTHEASTERN MISSOURI...

The storm which prompted the warning has weakened below severe 
limits, and no longer poses an immediate threat to life or property. 
Therefore, the warning has been cancelled. However, small hail and 
gusty winds are still possible with this thunderstorm.

&&

LAT...LON 3925 9231 3939 9231 3944 9211 3918 9211
      3918 9229 3925 9232
TIME...MOT...LOC 2147Z 70DEG 13KT 3933 9220

$$

Elmore

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 2:23 PM CDT, 2 hours 7 minutes earlier. Its key messages:

  • Seasonably hot weather is expected to continue through Thursday before some relief occurs by the end of the week.
  • There is at least a low chance of thunderstorms across parts of the area each day, with the best chance (30-60%) across much of the area Thursday night into Saturday.
Area forecast discussion, Sep 15, 2:23 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
223 PM CDT Mon Sep 15 2025

.KEY MESSAGES...

- Seasonably hot weather is expected to continue through Thursday
before some relief occurs by the end of the week.

- There is at least a low chance of thunderstorms across parts of
  the area each day, with the best chance (30-60%) across much of
  the area Thursday night into Saturday.

&&

.SHORT TERM...  (Through Late Tuesday Afternoon)
Issued at 222 PM CDT Mon Sep 15 2025

Isolated showers and thunderstorms have developed across portions
of central and southeast Missouri over the past few hours
along/west of a backdoor cold front. Very weak deep-layer shear
suggests the vast majority of these storms will be brief/weak as
downdrafts quickly weaken their own updrafts. However, there may
be a stronger storm or two that yield some strong wind gusts via
microbursts given steep low-level lapse rates and high DCAPE
values currently shown on the latest SPC mesoanalysis.

The coverage and strength of activity should gradually decrease
through the evening hours as diurnal instability abates after
sunset. Did linger PoPs in central Missouri a bit longer (closer to
midnight) than previously forecast due to some weak low-level
moisture convergence and the fact that activity last night also
persisted much longer than anticipated.

Tuesday look similar to this afternoon, though the backdoor cold
front should be further to the west. This means that the threat for
isolated showers and thunderstorms should also shift more into parts
of central/northeast Missouri, with more stable (less humid) air to
the east. High temperatures are expected to reach into the low 90s,
or about 10 degrees above normal for the date.

Gosselin

&&

.LONG TERM...  (Tuesday Night through Next Monday)
Issued at 222 PM CDT Mon Sep 15 2025

(Tuesday Night - Wednesday Night)

There is little/no change in the pattern through midweek with a
skinny mid/upper level ridge across the Mississippi Valley. The
remnant backdoor cold front looks even more ambiguous/washed out by
Wednesday though, so Wednesday is more likely to be completely dry
everywhere. Temperatures are expected to top out on Wednesday in the
low 90s once again, with mild overnight lows each night (60s).

(Thursday - Next Monday)

The stagnant pattern begins to breakdown late Thursday/Thursday
night as a midlevel shortwave trough moves out of the southern
Plains. This feature combined with increasing low-level moisture
convergence should yield at least scattered showers and
thunderstorms by Thursday evening across central and northeast
Missouri. Before the storm chances increase late in the day (and
associated cloud cover), one last hot day for mid September is in
store with highs predominantly in the low 90s.

The synoptic pattern for late this week through at least this
weekend shows a midlevel closed low quasi-stationary over the
Plains, with a weak cold front somewhere over the CWA. This looks
like a pattern which should be conducive to multiple rounds of
showers and thunderstorms, likely best timed with individual
vorticity maxima rotating cyclonically around the closed midlevel
low. Timing these individual features this far out is nearly
impossible. Therefore, it becomes very difficult to have any period
of time with likely PoPs, but I would not be surprised to see PoPs
increase for multiple periods between Friday and next Monday as the
spread in timing of these individual waves decreases.

There also should be at least some type of diurnal component to the
PoPs , whereby PoPs are maximized in the afternoon hours when
daytime instability is highest. However, deterministic model
guidance also shows at least some low-level moisture convergence
each night, with the more robust signal (at least right now) on
Saturday night. While there is still quite a bit of uncertainty as
to how widespread and beneficial rain will be, it is certainly the
best looking pattern for rainfall most of the area has seen in at
least several weeks (if not since mid/late July!). Probabilities
from the LREF for at least 0.50" of rain ending next Monday are in
the 50-90% (east to west) range, with chances of 1.00"+ between 30
and 50%.

Temperature wise, there is high confidence in mild (above normal)
lows continuing through the period with high temperatures cooling
back closer to normal. The spread in the inter-quartile range is
higher for high temperatures due to uncertainty with precipitation.
More widespread showers and thunderstorms could really hamper high
temperatures, with the 25th percentile slightly below normal (mid to
upper 70s). Compare that to the 75th percentile (mid to upper 80s),
which would be about 5 degrees above normal. Those readings would be
possible with more sunshine/less cloud cover and associated rain
chances.

Gosselin

&&

.AVIATION...  (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 1222 PM CDT Mon Sep 15 2025

Isolated to widely scattered showers and thunderstorms are
expected this afternoon across central Missouri. Maintained a 3-hr
PROB30 group for both KJEF/KCOU. If either of those terminals are
directly impacted, a brief downpour with lower visibilities would
be possible along with gusty winds. Outside of any thunderstorms,
dry/VFR conditions are expected with light northeast winds.

Gosselin

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Sep 15, 2:27 PM CDT, 2 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
227 PM CDT Mon Sep 15 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-161930-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
227 PM CDT Mon Sep 15 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Isolated thunderstorms are expected across portions of central and
northeast Missouri this evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a chance of thunderstorms across the area each day through
Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Gosselin

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 4:01 PM CDTSevere Thunderstorm WarningLSXMonroe44 min
Sep 15, 4:22 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway38 min
Sep 15, 5:01 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Cole, Moniteau44 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.